Alert archive / South Dakota / High Wind Warnings in 2013

High Wind Warning 2, NWS Aberdeen, SD

October 10, 20137 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Oct 10, 2013, 1:35 PM MDT for 7 counties in South Dakota. It took effect at Oct 11, 2013, 11:00 AM MDT. It was in force for 10 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 10, 2013, 1:35 PM MDT (19:35 UTC)
In effect from
Oct 11, 2013, 11:00 AM MDT
Expired
Oct 11, 2013, 9:00 PM MDT
In force
10 hr
Issued by
NWS Aberdeen, SD

Counties Corson County, SD, Dewey County, SD, Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 189 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 1:40 PM MDTNON-TSTM WND GST 5913 Nnw Sansarc, SD
Oct 11, 2:55 PM MDTHIGH SUST WINDS 40Eagle Butte, SDEAGLE BUTTE SUPERAWOS
Oct 11, 3:29 PM MDTHIGH SUST WINDS 40Pierre, SD
Oct 11, 4:06 PM MDTNON-TSTM WND GST 6310 S Bullhead, SDGRAND RIVER RAWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1240 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS73 KABR 101935
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
235 PM CDT THU OCT 10 2013

...STRONG NORTHWESTERLY WINDS EXPECTED FRIDAY...

.AN AREA OF LOW PRESSURE WILL DEVELOP IN NORTHEASTERN COLORADO AND
LIFT NORTHEAST AND INTO SOUTH DAKOTA LATE TONIGHT. STRONG WINDS
ARE EXPECTED TO DEVELOP AS THE SYSTEM LIFTS NORTHEAST OVER THE
REGION.

SDZ003-015-033>035-045-048-111000-
/O.UPG.KABR.WI.Y.0016.131011T1800Z-131012T0500Z/
/O.NEW.KABR.HW.W.0002.131011T1700Z-131012T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
235 PM CDT THU OCT 10 2013 /135 PM MDT THU OCT 10 2013/

...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 10 PM
CDT /9 PM MDT/ FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE FRIDAY
  MORNING AND CONTINUE UNTIL EARLY FRIDAY EVENING.

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED. 

* IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE
  ADVERSELY AFFECTED.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ005>007-010-011-017>023-036-037-111000-
/O.EXB.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/
MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-
GRANT-HAMLIN-DEUEL-HYDE-HAND-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...BRITTON...IPSWICH...
WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN...MILBANK...
CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER
235 PM CDT THU OCT 10 2013

...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY. 

* TIMING...STRONG SOUTHERLY WINDS WILL DEVELOP FRIDAY AFTERNOON
  AND CONTINUE INTO FRIDAY EVENING.

* WINDS...SOUTH TO SOUTHEAST 25 TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004-009-016-051-111000-
/O.EXT.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/
CAMPBELL-WALWORTH-POTTER-BUFFALO-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
FORT THOMPSON
235 PM CDT THU OCT 10 2013

...WIND ADVISORY NOW IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY...

* TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP FRIDAY 
  AFTERNOON AND CONTINUE INTO FRIDAY NIGHT. 

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
3 follow-up statements
429 
WWUS73 KABR 110932
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
432 AM CDT FRI OCT 11 2013

...STRONG WINDS EXPECTED TODAY...

.AN AREA OF LOW PRESSURE WILL INTENSIFY AND LIFT NORTHEAST ACROSS
THE NORTHERN PLAINS TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP AS THE
SYSTEM MOVES OVER THE REGION.

SDZ003-015-033>035-045-048-112145-
/O.CON.KABR.HW.W.0002.131011T1700Z-131012T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
432 AM CDT FRI OCT 11 2013 /332 AM MDT FRI OCT 11 2013/

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING...

* TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE FRIDAY 
  MORNING AND CONTINUE UNTIL EARLY FRIDAY EVENING. 

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED. 

* IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE 
  ADVERSELY AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ008-112145-
/O.EXA.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/
TRAVERSE-BIG STONE-ROBERTS-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON
432 AM CDT FRI OCT 11 2013

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING. 

* TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS
  THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA...THERE
  WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE BACK
  SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL DEVELOP AND
  CONTINUE INTO FRIDAY NIGHT.

* WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH
  WITH GUSTS TO 45 MPH EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004>007-009>011-016>023-036-037-051-112145-
/O.CON.KABR.WI.Y.0016.131011T1800Z-131012T0300Z/
CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...BRITTON...
MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...
HIGHMORE...MILLER...FORT THOMPSON
432 AM CDT FRI OCT 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

* TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS
  THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA...THERE
  WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE BACK
  SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL DEVELOP AND
  CONTINUE INTO FRIDAY NIGHT.

* WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH
  WITH GUSTS TO 45 MPH EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SERR
569 
WWUS73 KABR 111525
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1025 AM CDT FRI OCT 11 2013

...STRONG WINDS EXPECTED TODAY...

.AN AREA OF LOW PRESSURE WILL INTENSIFY AND LIFT NORTHEAST ACROSS
THE NORTHERN PLAINS TODAY. STRONG WINDS ARE EXPECTED TO DEVELOP
AS THE SYSTEM MOVES OVER THE REGION.

SDZ003-015-033>035-045-048-120300-
/O.CON.KABR.HW.W.0002.131011T1700Z-131012T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
1025 AM CDT FRI OCT 11 2013 /925 AM MDT FRI OCT 11 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

* TIMING...STRONG NORTHWESTERLY WINDS WILL DEVELOP THIS MORNING
  AND CONTINUE UNTIL FRIDAY EVENING.

* WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED. 

* IMPACTS...HIGH PROFILE VEHICLES AND LIGHT OBJECTS COULD BE 
  ADVERSELY AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ004>011-016>023-036-037-051-120300-
/O.EXT.KABR.WI.Y.0016.131011T1700Z-131012T0300Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER...
FORT THOMPSON
1025 AM CDT FRI OCT 11 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* TIMING...INITIALLY...STRONG SOUTHERLY WINDS ARE EXPECTED 
  ACROSS THE REGION. AS THE LOW CENTER TRACKS ACROSS THE AREA...
  THERE WILL BE A LULL IN THE STRONGEST WINDS. HOWEVER...ON THE 
  BACK SIDE OF THE LOW...STRONG WEST NORTHWEST WINDS WILL 
  DEVELOP AND CONTINUE INTO FRIDAY NIGHT. 

* WINDS...SOUTHEAST SWITCHING TO THE WEST NORTHWEST 25 TO 35 MPH 
  WITH GUSTS TO 45 MPH EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TDK
511 
WWUS73 KABR 120303
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1003 PM CDT FRI OCT 11 2013

SDZ003-015-033>035-045-048-120415-
/O.EXP.KABR.HW.W.0002.000000T0000Z-131012T0300Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
1003 PM CDT FRI OCT 11 2013 /903 PM MDT FRI OCT 11 2013/

...HIGH WIND WARNING HAS EXPIRED...

BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS...HOWEVER HIGH WIND WARNING CRITERIA IS NO LONGER EXPECTED.
LOOK FOR WEST TO NORTHWEST WINDS OF 25 TO 35 MPH OVERNIGHT...WITH
OCCASIONAL HIGHER GUSTS POSSIBLE THROUGH MIDNIGHT.

$$

MNZ039-046-SDZ004>011-016>023-036-037-051-120415-
/O.EXP.KABR.WI.Y.0016.000000T0000Z-131012T0300Z/
TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-
WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID...
EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...
WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER...
FORT THOMPSON
1003 PM CDT FRI OCT 11 2013

...WIND ADVISORY HAS EXPIRED...

BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS...HOWEVER WIND ADVISORY CRITERIA IS NO LONGER EXPECTED.
LOOK FOR WEST TO NORTHWEST WINDS OF 20 TO 30 MPH OVERNIGHT...WITH
OCCASIONAL HIGHER GUSTS POSSIBLE THROUGH MIDNIGHT.

$$

PARKIN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Oct 10, 1:06 PM MDT, 29 minutes earlier.

Area forecast discussion, Oct 10, 1:06 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
206 PM CDT THU OCT 10 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

A MAJOR STORM WILL BE HEADING OUT INTO THE PLAINS TNT AND FRIDAY.
THE MAIN ISSUES TO PONDER ARE WINDS AND SVR CHANCES FRIDAY
AFTERNOON. MODEL LL SHEAR/INSTABILITY/LAPSE RATES SUGGEST A WINDOW
OF OPPORTUNITY OVER THE NORTHEAST CWA...ABOUT WHERE SPC HAS THE
SLIGHT RISK...FOR ISOLATED ROTATING STORMS AND MAYBE EVEN A
TORNADO OR TWO. ANY TORS WOULD BE WEAK AND SHORT LIVED AND LIKELY
RIDE ALONG THE WARM FRONTAL BOUNDARY AS IT SHIFTS INTO MN/ND BY
LATE AFTERNOON. ON THE BACKSIDE OF THE SYSTEM BUFR SOUNDINGS MIX
DOWN TOOL SUGGEST GUSTS AS HIGH AS 50 KNOTS OVER MAINLY WEST RIVER
AREAS AND THUS WILL BE ISSUING A HIGH WIND WARNING FOR THOSE
AREAS. FURTHER EAST LLJ AHEAD OF THE STORM WILL PROMOTE ADVISORY
CRITERIA WINDS IN THE EAST AND ALSO ON THE BACKSIDE OF THE SYSTEM
TO THE EAST OF THE MO RVR IN THE AFTERNOON. MOST OF THE ACTIVITY
WILL SLIDE OFF TO THE NORTH FRIDAY NIGHT LEAVING THE REST OF THE
SHORT TERM DRY. TEMPERATURES WILL FAVOR FAIRLY MILD ON FRIDAY BUT
THEN COOL OFF OVER THE WEEKEND BEHIND THE SYSTEM.

.LONG TERM...SUNDAY THROUGH THURSDAY

MAIN ISSUE CENTERS AROUND THE STORM SYSTEM FOR SUNDAY NIGHT
THROUGH TUESDAY MORNING. MODELS ARE IN DECENT AGREEMENT IN
BRINGING PRECIP INTO THE REGION SUNDAY NIGHT INTO MONDAY MORNING
AS SFC LOW PRESSURE STRENGTHENS OVER EASTERN COLORADO REGION.
MODELS THEN SHOW THE LOW MOVING EAST INTO IOWA BY TUESDAY WITH
WIDESPREAD PRECIPITATION NORTH OF THE LOW ALL ACROSS THE CWA.
MODELS DO SHOW JUST ENOUGH COLD AIR WRAPPING INTO THE SYSTEM TO
GIVE THE POSSIBILITY OF A RAIN/SNOW MIX LATE MONDAY NIGHT INTO
TUESDAY MORNING. 850/925MB TEMPS DO FALL TO A COUPLE DEGREES BELOW
ZERO DURING THIS TIME. AFTER THIS STORM DEPARTS...CONDITIONS LOOK
QUIET THROUGH THURSDAY.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PERSIST THROUGH THE AFTERNOON AND INTO THE
EARLY EVENING HOURS. AS THE EVENING/OVERNIGHT PROGRESS...SHOWERS
AND POSSIBLY A FEW THUNDERSTORMS WILL MOVE NORTHWARD ACROSS THE
REGION...INITIALLY AFFECTING KPIR/KMBG...THEN OVER TO KATY AND
KABR BY SUNRISE FRIDAY. CIGS WILL ALSO GRADUALLY LOWER INTO MVFR
BY LATER TONIGHT AND THROUGH THE MORNING HOURS AS THE AREAS OF
SHOWERS MOVE THROUGH.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 1 PM TO 10 PM CDT FRIDAY FOR BROWN-BUFFALO-
     CAMPBELL-CLARK-CODINGTON-DAY-DEUEL-EDMUNDS-FAULK-GRANT-
     HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-POTTER-SPINK-WALWORTH.

     HIGH WIND WARNING FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM
     MDT/ FRIDAY FOR CORSON-DEWEY-HUGHES-JONES-LYMAN-STANLEY-
     SULLY.

MN...NONE.
&&

SHORT TERM...TDK
LONG TERM...TMT
AVIATION...TMT

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Oct 10, 4:00 AM MDT, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
500 AM CDT THU OCT 10 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-111000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
500 AM CDT THU OCT 10 2013 /400 AM MDT THU OCT 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A STRONG STORM
SYSTEM MOVES INTO THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS A STRONG
AREA OF LOW PRESSURE MOVES THROUGH SOUTH DAKOTA. THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEASTERN SOUTH DAKOTA AND
WEST CENTRAL MINNESOTA FRIDAY AND FRIDAY NIGHT. STRONG
NORTHWESTERLY WINDS WILL DEVELOP ON FRIDAY AFTERNOON AND LINGER
INTO FRIDAY NIGHT AS THE LOW PRESSURE SYSTEM LIFTS NORTH. WIND
SPEEDS OF 25 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE
ACROSS CENTRAL SOUTH DAKOTA IN BORDERING COUNTIES IMMEDIATELY
EAST AND WEST OF THE MISSOURI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAYBE
NEEDED FRIDAY AFTERNOON AND EVENING.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:39 AM MDTWind AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more41 hr

Nearby

High Wind Warnings in South Dakota, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.